Smart + Strong.
All Rights Reserved.
Smart + Strong®
is a registered trademark of CDM Publishing, LLC.
Previous research established that the virus is associated with about a doubled risk of cardiovascular disease overall.
Protease inhibitors, including those used for hep C, and various other drugs may cause drug-drug interactions with statins.
Statins are currently under investigation as a preventive for inflammation-related health problems in people with HIV.
A new analysis of a massive amount of global data reached a conclusion similar to that of previous research.
Highlights from HIV and hepatitis C research presented at the 2018 Conference on Retroviruses and Opportunistic Infections (CROI) in Boston
Statin users were less likely to develop several types of cancer in a large study.
The study also found that compared with HIV-negative people with heart risks, those with HIV were prescribed aspirin at a lower rate.
Even when HIV is fully suppressed, the virus is associated with as much as double the risk of cardiovascular disease (CVD).
At one major St. Louis HIV clinic, only about a third of those indicated for a statin were on one of the heart-disease-preventing drugs.
A recent study of people with HIV in Chicago found worrisome signs that they are not reaping the potential benefits of the medications.
This holds true even when taking into account smoking among people with HIV.
A major randomized, double-blind study pitted Livalo (pitavastatin) against Pravachol (pravastatin).
HIV is linked to a higher heart disease risk. Research suggests statins can help. But definitive proof likely won’t come for three years.
HIV-positive people with deficient levels of the vitamin saw less of a reduction in cholesterol while taking Crestor in a recent trial.
Among a group of middle-aged men with well-treated HIV, there was also a link between cognitive decline and a gene connected to Alzheimer’s.
You have been inactive for 60 minutes and will be logged out in . Any updates not saved will be lost.
Click here to log back in.